Birth Control (Contraception) Community
Depo-Provera...... Horrible Side Effects??!!
About This Community:

This patient support community is for discussions relating to birth control and contraception and the various options in practicing birth control.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Depo-Provera...... Horrible Side Effects??!!

I am 19 years old, and just recently become sexually active with my boyfriend, we used protects and have both been tested, so all is good there. Okay... a week ago I got my depo Provera shot... and since then I have been hungry all of the time and have had cravings for anything sweet, saly, greasy, you name it, I've craved it... I also have been feelings nausiated at times... I am having terrible aches in my legs and arms... the worst of all, sex has become so painful during and after that I actually cried (Only had sex once since the shot, because I can't even think about sex anymore).... It's been only a week and I already feel terrible... I know the Depo Provera can take the next three months plus at least 6 months afterwards to leave my system (I don't plan on getting the second shot).... Is there anything I can do while I wait to off set these sypmtoms, and the painful intercourse??? I am worried my negative side effects will follow. What are my options?
Related Discussions
15 Comments Post a Comment
Blank
477173_tn?1209094003
Hey, I was JUST doing research on the depo shot. It says that you can detox your body to help speed along the process of getting the rest of the med. out of your body by drinking alot of water, eating alot of veggies & fruits. well here is the site. go check it out.

http://www.fwhc.org/birth-control/bcdepo.htm

this is where i found some info out. hope it helps you :)
Blank
Avatar_n_tn
yeah I've planned on trying to make sure I drink lots of water, and eat healthy, and stuff. But I do that anywas... I'm depressed at this point... and I haven't been able to stop crying for hours now...
Blank
Avatar_n_tn
My boyfriend is trying to be supportive and understanding but it's hard for him to completely understand what my body is going through, and why i am so upset.
Blank
Avatar_f_tn
Has anyone out there gotten pregnant immediately after stop using triphasil. I stop using it 2 years ago.
Blank
Avatar_f_tn
I went on depo provera after I had my daughter.  It was awful, I kept feeling like I was pregnant all the time!  It made me so nervous that I actually was.  I got incredibly moody, gained weight, craved things, all of it!  I stopped after the first shot, because it was so bad.  So I know how you are feeling.  Just in case after a while you may want to take a pregnancy test, because I have actually heard of people getting pregnant on it still.  Even though it's not that likely.  
Blank
Avatar_n_tn
Yeah I've heard of people getting pregnant, but almost every case has had a miscarriage. I'm not worried about getting pregnant, we still used a condom.... thing is I have to actually want to have sex before I can get pregnant... and right now sex is out of the question. I've seen online that I'm not alone in this but I dont understand what causes depo provera to make sex painful? Does anyone know?
Blank
Avatar_n_tn
Hmm... well recently I've also realized that I am a bit swollen inside... is that normal for being on BC?? What about irritability?
Blank
136956_tn?1363091289
What are you on the shot to begin with for?  was it a one time injection good for 3 months or was it a monthly injection? I was on lupron which is similar yet different and when i tried to have sex i was so dry, and i mean dry it was ripping me inside and out and I ended up with yeast infection after yeast infection it really was so painful. I had the opposite i think because i had the add back meds i didnt want to eat at all, but now that i am back on the pill i want to eat anything and everything that is bad for me :(  its hormones that do that.  Irritablity can be from that as well. It all boils down to what its doing to your hormones.  i had to come off lupron because the side effects were just way to much for me.  
Blank
Avatar_n_tn
Yeah it was the one time injection for 3 months... though I don't plan on getting the next roun.... but yeah I called my doctor and he denied it being the Depo Provera, said it is probably just a yeast infection and to take some monistat....  though when I get the depo shot I also had a pap which came back with no signs of a yeast infection only three days before i started having this problem... though I didn't think about the fact that I couldn have gotten one afterwards, because of the dryness and what not.

What ever is going on it just has to go away. After you got off lupron did it go away for you?
Blank
Avatar_f_tn
I used depo for about a year... hated it.  Made me have crazy mood swings.  I can't remember the eating, but I remember the feelings and I do believe I lost my sex drive on it as well.  I would not recommend it to anyone personally.  I'm not keen on my pills, but I've found that the one I use now doesn't make me eat, bloat or have mood swings.  Sprintec... 28 day cycle.  Everyone is different.  I know I had to try like at least 5 different types of BC before I found one that didn't mess with my moods, regulated my period and didn't make me gain weight.  
Good luck!
Blank
Avatar_n_tn
Yeah.... I know it'll take a bit to find a BC thats right for me... but in the mean time I'm stuck with these symptoms... I just wish I knew how long they were going to last, even after I get off the depo provera...
Blank
Avatar_f_tn
I feel like mine went away within the year after my last shot... possibly about 6 months.  It was a while ago though, so I could be mistaken.  Keep positive!
Blank
136956_tn?1363091289
I havent had the problems since because I am off the injection and not having sex so the infection is gone.  It was like it wouldnt go away. The first was a bacterial infection, the next was a yeast and the last i really dont know because i had to take like three rounds of some antifungal and some other stuff.  Argh!!!!  and yes the depo can cause it. If it is a yeast infection buy some monistat and ask you husband/bF to put it on the penis, mainly the tip and dont have sex for a week adn you do the same with the monistat and it should go away. Sometimes it passes back and forth because the man still has it.  As for the other symptoms, they are effects of the depo, and many doctors will deny it. They are either uneducated about the drug itself or getting a kickback so they wont say anything bad about it.  I cant even come off the BCP I am on because i go mental. It is not cool.  This all happened to me after the birth of my child. You didnt mention why you were on the injection to begin with, what was it for? I was on lupron for Endo.
Blank
Avatar_f_tn
I took Depo for years and came off it 18 months ago.  The design of Deop is that it tricks your body into thinking you are pregnant all of the time so it is unsurprising that you would feel pregnant whilst on it.  I too suffered from the painful sex and dryness down there.  I still suffer from it.  I suspect that Depo has caused some permanent scars (so to speak). I pretty much use 1/4 of a tube of lube each time my husband and I have sex.  Plus I am very intolerant of condoms now.  If we go for too long (say more than 10 mins?) I just can't carry on.  Too painful.
Blank
Avatar_n_tn
just wanted to say that i took depo for two years. I gained a lot of weight  had symptoms of pregnancy had positive urine tests. Im not sure how it happend, because your body only makes that hormone when you become pregnant. Im a nurse and it puzzles me to this day. It has now been two years and i am still having trouble ovulating, and my husband and i have been trying for 16 months to have a little one. My cycles are 15 days and sometimes 28 or 40. Things were normal before i took this shot. I am a medical professional and they state some things that i said are not affected by this shot,but i beg to differ because i have experiance these things.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Birth Control (Contraception) Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Women's Health Answerers
1527510_tn?1392304944
Blank
Carly1306
United Kingdom
136956_tn?1363091289
Blank
ticked
Mississauga, ON
5973125_tn?1378579463
Blank
PrincessChandaLeigh
atlanta, GA
Avatar_f_tn
Blank
arlandonbloom
CO
Avatar_f_tn
Blank
Ssally141
Avatar_f_tn
Blank
savannaho93